Alert archive / Missouri / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 223, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Dec 18, 2002, 8:48 AM CST for Carroll County, Missouri. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 18, 2002, 8:48 AM CST (14:48 UTC)
- Expired
- Dec 18, 2002, 9:15 AM CST
- In force
- 27 min
- Issued by
- NWS Kansas City, MO
- Area
- Counties, with a storm outline in the text
County Carroll County, MO
The radar
The Pleasant Hill radar (KEAX), 95 km from the middle of the area, began a volume at 14:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 2.8 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -177 J/kg
- Mixed-layer LCL
- 1606 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 18, 3:35 AM CST, 5 hours 13 minutes earlier.
Area forecast discussion, Dec 18, 3:35 AM CST, 5 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 335 AM CST WED DEC 18 2002 335 AM... BUSY NIGHT WITH STORMS AND VARIOUS WATCHES. MAIN FORECAST CONCERNS ARE IN THE SHORT TERM WITH WATCH IN EFFECT UNTIL 8 AM. RUC MODEL AT 06Z WAS INDICATING DEVELOPMENT OF STORMS IN KANSAS CITY METRO AREA SHORTLY AFTER DAYBREAK AS UPPER LEVEL SHORT WAVE MOVES INTO AREA AND LOW LEVEL MOISTURE IS DRAWN FURTHER NORTH AND WEST JUST AHEAD OF SURFACE FRONT. HOWEVER...BETTER DEEPER MOISTURE WILL REMAIN MORE ACROSS THE SOUTHEAST PART OF OUR FORECAST AREA AS PROFILERS SHOWING 850 WINDS REMAINING FROM THE SOUTHWEST. THUS THINK SCATTERED STORMS AT BEST WHERE MOISTURE IS NOT AS DEEP WITH STORMS MORE LIKELY IN SOUTHEAST PART OF FORECAST AREA WHEN FRONT AND UPPER WAVE ENCOUNTERS 850 MB THETA E AXIS TODAY. MAIN UPPER TROUGH AXIS WILL STAY OVER AREA ON INTO THURSDAY...BUT DRIER AIR WILL BE WRAPPING INTO FORECAST AREA SO AFTER THIS AFTERNOON...EXPECT FORECAST AREA TO REMAIN DRY. FORECAST WILL BE TRICKY AS SHORTWAVES WILL CONTINUE TO ROTATE AROUND UPPER LOW OVER MINNESOTA. MOISTURE WILL REMAIN LIMITED...BUT GFS MODEL PAINTING SOME LIGHT QPF IN SOUTHERN PART OF FORECAST AREA ON SATURDAY AS NORTHERN PLAINS UPPER LOW LIFTS OUT WITH A SHORT WAVE IN SOUTHERN STREAM CUTTING INTO CENTRAL PLAINS AND PHASING WITH A WAVE IN THE NORTHERN STREAM. WILL PUT A SLIGHT CHANCE IN THE GRIDDED DATA FOR RAIN OR SNOW...BUT IN ZONE WORDING WILL KEEP IT DRY AS THERE IS TOO MUCH QUESTION OF TIMING AND MOISTURE AVAILABILITY WITH THESE WAVES. NO REALLY COLD AIR TO SPEAK OF AS CANADIAN AIR REMAINS PRETTY MUCH UNTAPPED AND WESTERLY COMPONENT TO WINDS AROUND NORTHERN PLAINS LOW BRINGS DOWNSLOPE EFFECTS TO HELP MODERATE AIRMASS. PC .EAX... KS...NONE. MO...NONE.
Hazardous weather outlook, Dec 18, 6:01 AM CST, 2 hours 47 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-191200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 601 AM CST WED DEC 18 2002 ...ISOLATED SEVERE THUNDERSTORMS PRODUCING DAMAGING WIND GUSTS AND HAIL EXPECTED TODAY IN PORTIONS OF CENTRAL MISSOURI... THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE THUNDERSTORMS PRODUCING DAMAGING WIND GUSTS AND HAIL. THROUGH 8 AM AREAS THREATENED WILL BE EAST OF A LINE FROM CLINTON TO MACON MISSOURI. ADDITIONAL STORMS THAT MAY BECOME SEVERE WILL BE POSSIBLE THIS AFTERNOON IN AREAS EAST OF A LINE FROM CLINTON TO CARROLLTON AND UNIONVILLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THE FIRST PART OF THE MORNING IN PORTIONS OF CENTRAL MISSOURI EAST OF A LINE FROM CLINTON TO MACON MISSOURI AND AGAIN THIS AFTERNOON IN AREAS EAST OF A LINE FROM CLINTON TO UNIONVILLE MISSOURI...INCLUDING THE KIRKSVILLE AND SEDALIA AREAS. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.CRH.NOAA.GOV/EAX OR HTTP://WEATHER.GOV. PC
In the hours before
Special weather statement, Dec 18, 5:51 AM CST, 2 hours 57 minutes before
KSZ057-060-103>105-MOZ007-008-013>017-021>024-028>031-037-038-043- 044-053-181230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 551 AM CST WED DEC 18 2002 SEVERE THUNDERSTORM WATCH 780 HAS BEEN CANCELLED AS OF 555 AM CST WEDNESDAY MORNING. COUNTIES NO LONGER UNDER THIS SEVERE THUNDERSTORMS WATCH INCLUDE... IN MISSOURI: PUTNAM...SCHUYLER...SULLIVAN...ADAIR...GRUNDY...LINN...LIVINGSTON... DAVIESS...CALDWELL...CARROLL...RAY...LAFAYETTE...JOHNSON...DEKALB... CLINTON...CLAY...JACKSON...CASS...BATES...PLATTE. IN KANSAS: LEAVENWORTH...WYANDOTTE...JOHNSON...MIAMI...LINN THE THREAT FOR WIDESPREAD SEVERE WEATHER HAS DIMINISHED ACROSS THE AREA. LVQ
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 18, 12:25 AM CST | Severe Thunderstorm Warning | EAX | Henry | 50 min |
| Dec 18, 3:12 AM CST | Severe Thunderstorm Warning | EAX | Henry | 63 min |
| Dec 18, 8:14 AM CST | Severe Thunderstorm Warning | EAX | Lafayette | 31 min |
| Dec 18, 9:03 AM CST | Severe Thunderstorm Warning | EAX | Chariton | 27 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.